Alert archive / Missouri / Red Flag Warnings in 2010
Red Flag Warning 2, NWS Kansas City, MO
NWS Kansas City, MO issued this red flag warning at Nov 6, 2010, 3:15 PM CDT for 37 counties in Missouri; 7 counties in Kansas. It took effect at Nov 7, 2010, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 6, 2010, 3:15 PM CDT (20:15 UTC)
- In effect from
- Nov 7, 2010, 12:00 PM CST
- Expired
- Nov 7, 2010, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Kansas City, MO
All 44 counties
Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Adair County, MO, Andrew County, MO, Atchison County, MO, Bates County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Cass County, MO, Chariton County, MO, Clay County, MO, Clinton County, MO, Cooper County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Henry County, MO, Holt County, MO, Howard County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Nodaway County, MO, Pettis County, MO, Platte County, MO, Putnam County, MO, Randolph County, MO, Ray County, MO, Saline County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO
The radar
The Pleasant Hill radar (KEAX), 84 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 8.3 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2221 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
595 WWUS83 KEAX 062015 RFWEAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 315 PM CDT SAT NOV 6 2010 ...HIGH FIRE DANGER SUNDAY AFTERNOON ACROSS EASTERN KANSAS AND WEST CENTRAL MISSOURI... .INCREASING SOUTHERLY WINDS...ALONG WITH WELL ABOVE NORMAL TEMPERATURES AND A VERY DRY AIRMASS...WILL INCREASE THE DRYING RATE OF VEGETATION IN THE WARNED AREA ON SUNDAY. SUNDAY AFTERNOON THE ABOVE NORMAL TEMPERATURES...LOW HUMIDITY LEVELS...AND GUSTY SOUTHWEST WINDS...WILL ALL BE OCCURRING AT THE SAME TIME...RESULTING IN CRITICAL FIRE WEATHER CONDITIONS IN AREAS FROM EASTERN KANSAS INTO NORTHWEST AND WEST CENTRAL MISSOURI. KSZ025-057-060-102>105-MOZ020-021-028>030-037-038-043>045-053-054- 070415- /O.UPG.KEAX.FW.A.0002.101107T1800Z-101108T0000Z/ /O.NEW.KEAX.FW.W.0002.101107T1800Z-101108T0000Z/ ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-BUCHANAN-CLINTON-PLATTE-CLAY-RAY-JACKSON-LAFAYETTE- CASS-JOHNSON MO-PETTIS-BATES-HENRY- 315 PM CDT SAT NOV 6 2010 ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 6 PM CST SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES ...25...57...60...102...103...104...105...20...21...28...29 ...30...37...38...43...44...45...53...54. STRONG AND GUSTY SOUTHERLY WINDS WILL DOMINATE THE REGION SUNDAY. THE COMBINATION OF GUSTY WINDS...LOW HUMIDITY VALUES...AND DRY DEAD AND DORMANT FUELS WILL RESULT IN A FAVORABLE ENVIRONMENT FOR CRITICAL FIRE BEHAVIOR DURING THE AFTERNOON HOURS SUNDAY. THOSE WITH FIRE WEATHER INTERESTS SHOULD CAREFULLY MONITOR THE SITUATION THROUGH THE WEEKEND. AREAS MOST THREATENED BY THE HEIGHTENED FIRE DANGER WILL EXTEND FROM SAINT JOSEPH TO SEDALIA...THIS INCLUDES KANSAS CITY AND POINTS SOUTH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ CUTTER
4 follow-up statements
939 WWUS83 KEAX 070227 RFWEAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 927 PM CDT SAT NOV 6 2010 ...HIGH FIRE DANGER SUNDAY AFTERNOON ACROSS EASTERN KANSAS AND WEST CENTRAL MISSOURI... .INCREASING SOUTHERLY WINDS...ALONG WITH WELL ABOVE NORMAL TEMPERATURES AND A VERY DRY AIR MASS...WILL INCREASE THE DRYING RATE OF VEGETATION IN THE WARNED AREA ON SUNDAY. BY SUNDAY AFTERNOON...THE WARM TEMPERATURES...LOW HUMIDITY LEVELS...AND GUSTY SOUTH WINDS...WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS IN AREAS FROM EASTERN KANSAS INTO WEST CENTRAL AND PORTIONS OF NORTHWEST MISSOURI. KSZ025-057-060-102>105-MOZ020-021-028>030-037-038-043>045-053-054- 071030- /O.CON.KEAX.FW.W.0002.101107T1800Z-101108T0000Z/ ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-BUCHANAN-CLINTON-PLATTE-CLAY-RAY-JACKSON-LAFAYETTE- CASS-JOHNSON MO-PETTIS-BATES-HENRY- 927 PM CDT SAT NOV 6 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM CST SUNDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM CST SUNDAY. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN MISSOURI...20...21...28...29...30...37...38...43...44 ...45 IN KANSAS...25...57...60...102...103...104...105 GUSTY SOUTHERLY WINDS WILL DOMINATE THE REGION SUNDAY. THE COMBINATION OF THESE WINDS...LOW HUMIDITY VALUES...AND DRY DEAD AND DORMANT FUELS WILL RESULT IN A FAVORABLE ENVIRONMENT FOR CRITICAL FIRE BEHAVIOR DURING THE AFTERNOON HOURS SUNDAY. THOSE WITH FIRE WEATHER INTERESTS SHOULD CAREFULLY MONITOR THE SITUATION ON SUNDAY. AREAS MOST THREATENED BY THE HEIGHTENED FIRE DANGER WILL EXTEND FROM SAINT JOSEPH TO SEDALIA...SOUTHWARD...WHICH WILL INCLUDE THE KANSAS CITY METRO AREA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
498 WWUS83 KEAX 071021 RFWEAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 421 AM CST SUN NOV 7 2010 ...HIGH FIRE DANGER SUNDAY AFTERNOON ACROSS EASTERN KANSAS AND WEST CENTRAL MISSOURI... .THE COMBINATION OF INCREASING SOUTHERLY WINDS...WELL ABOVE NORMAL TEMPERATURES...AND A VERY LOW HUMIDITY LEVELS WILL INCREASE THE DRYING RATE OF VEGETATION ACROSS PARTS OF NORTHWEST AND WEST CENTRAL MISSOURI AND EASTERN KANSAS THIS AFTERNOON. THESE CONDITIONS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS FOR AREAS GENERALLY SOUTH OF A ST JOSEPH TO SEDALIA LINE. KSZ025-057-060-102>105-MOZ020-021-028>030-037-038-043>045-053-054- 071830- /O.CON.KEAX.FW.W.0002.101107T1800Z-101108T0000Z/ ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-BUCHANAN-CLINTON-PLATTE-CLAY-RAY-JACKSON-LAFAYETTE- CASS-JOHNSON MO-PETTIS-BATES-HENRY- 421 AM CST SUN NOV 7 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN MISSOURI...20...21...28...29...30...37...38...43...44 ...45 IN KANSAS...25...57...60...102...103...104...105 GUSTY SOUTHERLY WINDS WILL DOMINATE THE REGION TODAY. THE COMBINATION OF THESE WINDS...VERY LOW HUMIDITY VALUES...AND DRY DEAD AND DORMANT FUELS WILL RESULT IN A VERY FAVORABLE ENVIRONMENT FOR CRITICAL FIRE BEHAVIOR THIS AFTERNOON. THOSE WITH FIRE WEATHER INTERESTS SHOULD CAREFULLY MONITOR THE SITUATION TODAY. AREAS MOST THREATENED BY THE HEIGHTENED FIRE DANGER LIE SOUTH OF A SAINT JOSEPH TO SEDALIA LINE...WHICH INCLUDES THE KANSAS CITY METRO AREA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ MJ
243 WWUS83 KEAX 071626 RFWEAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1026 AM CST SUN NOV 7 2010 ...HIGH FIRE DANGER SUNDAY AFTERNOON ACROSS EASTERN KANSAS AND MISSOURI... .THE COMBINATION OF INCREASING SOUTHERLY WINDS...WELL ABOVE NORMAL TEMPERATURES...AND A VERY LOW HUMIDITY LEVELS WILL INCREASE THE DRYING RATE OF VEGETATION ACROSS MISSOURI AND EASTERN KANSAS THIS TODAY. THESE CONDITIONS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS THE ENTIRE OUTLOOK AREA. MOZ001>008-011>017-022>025-031>033-039-040-046-080000- /O.EXA.KEAX.FW.W.0002.101107T1800Z-101108T0000Z/ ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-CALDWELL- LIVINGSTON-LINN MO-MACON-CARROLL-CHARITON-RANDOLPH-SALINE-HOWARD- COOPER- 1026 AM CST SUN NOV 7 2010 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES ...1...2...3...4...5...6...7...8...11...12...13 ...14...15...16...17...22...23...24...25...31...32...33 ...39...40...46. GUSTY SOUTHERLY WINDS WILL DOMINATE THE REGION TODAY. THE COMBINATION OF THESE WINDS...VERY LOW HUMIDITY VALUES...AND DRY DEAD AND DORMANT FUELS WILL RESULT IN A VERY FAVORABLE ENVIRONMENT FOR CRITICAL FIRE BEHAVIOR THIS AFTERNOON. THOSE WITH FIRE WEATHER INTERESTS SHOULD CAREFULLY MONITOR THE SITUATION TODAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ KSZ025-057-060-102>105-MOZ020-021-028>030-037-038-043>045-053-054- 080000- /O.CON.KEAX.FW.W.0002.101107T1800Z-101108T0000Z/ ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-BUCHANAN-CLINTON-PLATTE-CLAY-RAY-JACKSON-LAFAYETTE- CASS-JOHNSON MO-PETTIS-BATES-HENRY- 1026 AM CST SUN NOV 7 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES ...25...57...60...102...103...104...105...20...21...28...29 ...30...37...38...43...44...45...53...54. GUSTY SOUTHERLY WINDS WILL DOMINATE THE REGION TODAY. THE COMBINATION OF THESE WINDS...VERY LOW HUMIDITY VALUES...AND DRY DEAD AND DORMANT FUELS WILL RESULT IN A VERY FAVORABLE ENVIRONMENT FOR CRITICAL FIRE BEHAVIOR THIS AFTERNOON. THOSE WITH FIRE WEATHER INTERESTS SHOULD CAREFULLY MONITOR THE SITUATION TODAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ CUTTER
609 WWUS83 KEAX 072154 RFWEAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 354 PM CST SUN NOV 7 2010 ...HIGH FIRE DANGER SUNDAY AFTERNOON ACROSS EASTERN KANSAS AND MISSOURI AND AGAIN MONDAY ACROSS FROM WEST CENTRAL TO CENTRAL MISSOURI... .THE COMBINATION OF SOUTHERLY WINDS...WELL ABOVE NORMAL TEMPERATURES...AND A VERY LOW HUMIDITY LEVELS HAS RESULTED IN DANGEROUS FIRE WEATHER CONDITIONS ACROSS THE REGION TODAY. RETURNING MOISTURE...FROM THE GULF...WILL BEGIN TO SPREAD INTO EASTERN KANSAS AND NORTHWESTERN MISSOURI MONDAY. THIS WILL MITIGATE THE CRITICAL CONDITIONS ACROSS MUCH...BUT NOT ALL...OF THE FORECAST AREA FOR MONDAY. AREAS FROM WEST CENTRAL MISSOURI THROUGH CENTRAL MISSOURI ARE EXPECTED TO SEE THE COMBINATION OF LOW HUMIDITY...BREEZY WINDS...AND DRY FUELS PERSIST FOR ONE MORE DAY. THEREFORE A RED FLAG WARNING HAS BEEN ISSUED FOR THOSE AREAS FOR MONDAY. BY TUESDAY...MOISTURE RETURN SHOULD HAVE SPREAD ACROSS ENOUGH OF MISSOURI TO MITIGATE THE CRITICAL CONDITIONS OVER OUR ENTIRE FORECAST AREA. MOZ039-040-044>046-053-054-080600- /O.NEW.KEAX.FW.W.0003.101108T1600Z-101109T0000Z/ /O.CON.KEAX.FW.W.0002.000000T0000Z-101108T0000Z/ SALINE-HOWARD-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 354 PM CST SUN NOV 7 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 6 PM CST MONDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES ...39...40...44...45...46...53...54. GUSTY SOUTHERLY WINDS OF 15 TO 20 MPH WILL DOMINATE THE REGION THROUGH THE REMAINDER OF THE DAYLIGHT HOURS SUNDAY. THE COMBINATION OF THESE WINDS...VERY LOW RELATIVE HUMIDITY VALUES AROUND 20 PERCENT...AND DRY DEAD AND DORMANT FUELS WILL CONTINUE TO RESULT IN A VERY FAVORABLE ENVIRONMENT FOR CRITICAL FIRE BEHAVIOR TODAY. THESE SAME CRITICAL FIRE WEATHER CONDITIONS WILL RETURN TO PORTIONS OF WEST CENTRAL AND CENTRAL MISSOURI MONDAY...WHICH HAS THUS RESULTED IN THE NEED FOR ANOTHER RED FLAG WARNING FOR MONDAY. AREAS AFFECTED WILL GENERALLY BE ALONG AND SOUTH OF A LINE RUNNING FROM BUTLER IN WEST CENTRAL MISSOURI...THROUGH MARSHELL AND FAYETTE IN CENTRAL MISSOURI. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037-038- 043-080000- /O.CON.KEAX.FW.W.0002.000000T0000Z-101108T0000Z/ ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-CASS- 354 PM CST SUN NOV 7 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES ...25...57...60...102...103...104...105...1...2...3...4 ...5...6...7...8...11...12...13...14...15...16...17 ...20...21...22...23...24...25...28...29...30...31...32 ...33...37...38. GUSTY SOUTHERLY WINDS OF 15 TO 20 MPH WILL DOMINATE THE REGION THROUGH THE REMAINDER OF THE DAYLIGHT HOURS. THE COMBINATION OF THESE WINDS...VERY LOW RELATIVE HUMIDITY VALUES AROUND 20 PERCENT...AND DRY DEAD AND DORMANT FUELS WILL CONTINUE TO RESULT IN A VERY FAVORABLE ENVIRONMENT FOR CRITICAL FIRE BEHAVIOR. THOSE WITH FIRE WEATHER INTERESTS SHOULD CAREFULLY MONITOR THE SITUATION TODAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ CUTTER
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this red flag warning went out at Nov 6, 12:17 PM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, Nov 6, 12:17 PM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1217 PM CDT SAT NOV 6 2010
...UPDATED AVIATION DISCUSSION...
.DISCUSSION...
MAIN CONCERNS NEXT COUPLE OF DAYS ARE WINDS AND HEIGHTENED FIRE
DANGER. SEE FIRE WEATHER SECTION BELOW FOR DETAILS.
NICE WARMUP IN STORE THROUGH THE FIRST HALF OF NEXT WEEK STARTS
TODAY. TEMPERATURES WILL BE NEAR SEASONAL AVERAGES TODAY AND THEN
SEVERAL CATEGORIES ABOVE NORMAL THROUGH TUESDAY. ALL MODELS SHIFT
SURFACE RIDGE NOW OVERHEAD TO THE EAST WITH PRESSURE FALLS OVER THE
PLAINS RESULTING IN INCREASING SOUTHERLY WINDS. MOS GUIDANCE AND
PREVIOUS FORECAST ARE ON TRACK AND ONLY TWEAKED TEMPERATURES BY A
DEGREE OR TWO HEAR AND THERE. AIRMASS IS QUITE DRY THROUGH THE
ENTIRE COLUMN AND LOW LEVEL MOISTURE WILL NOT RETURN IN EARNEST
UNTIL TUESDAY OR WEDNESDAY AS GULF MOISTURE IS SHUT OFF BY SURFACE
RIDGING INTO THE NW GULF OF MEXICO.
WATER VAPOR IMAGERY SHOWS A COMPACT SHORTWAVE JUST OFF THE SOUTHERN
CA COAST. NAM/GFS/ECMWF/SREF/GEM ARE VERY SIMILAR IN HANDLING THIS
FEATURE AND THE RESULTING EFFECT ON SENSIBLE WEATHER. THIS FEATURE
WILL RACE NORTHEAST AND PASS JUST NORTH OF THE CWA SUNDAY NIGHT. NO
MOISTURE OF ANY CONSEQUENCE SO THE PROLONGED DRY SPELL WILL CONTINUE
INTO THE FIRST PART OF NEXT WEEK.
SIGNIFICANT DIFFERENCES BEGIN TO SHOW UP BY MONDAY NIGHT ON HOW THE
MEDIUM RANGE MODELS HANDLE THE NEXT AND BIGGER UPPER TROUGH PLOWING
THROUGH THE WESTERN U.S. CONSENSUS IS FASTER/MORE PROGRESSIVE GFS
APPEARS TO BE THE OUTLIER ALTHOUGH IT DOES HAVE SOME RUN-TO-RUN
CONTINUITY. GFS TENDS TO HAVE A FASTER BIAS WITH PROGRESSIVE
SYSTEMS. 00Z NAM AND GEM ARE MORE IN LINE WITH THE EARLIER 12Z ECMWF
IN SLOWING DOWN THE EASTWARD ADVANCE OF THE TROUGH AS DOWNSTREAM
UPPER RIDGE SHARPENS OVER THE MS AND WESTERN OH VALLEYS. 00Z ECMWF
SHOWS GOOD CONTINUITY AT H5 THROUGH TUESDAY NIGHT...AND IS EVEN
SLOWER ON WEDNESDAY. FAVOR USING A BLEND BETWEEN ECMWF AND CONSENSUS
WHICH SUGGESTS RAISING TEMPERATURES A BIT ON WEDNESDAY DUE TO SLOWER
ARRIVAL OF COLD FRONT. AND IT REALLY ISNT MUCH OF COLD FRONT AS THIS
WILL BE A PACIFIC SYSTEM WITH A MARITIME POST FRONTAL AIRMASS
OVERSPREADING THE REGION. ALTHOUGH THIS SYSTEM APPEARS IT WILL LIFT
NORTHEAST THERE SHOULD BE ENOUGH MOISTURE IN THE RETURN FLOW TO
JUSTIFY AT LEAST SLIGHT CHANCE POPS FOR WEDNESDAY.
CONTINUING WITH THE ECMWF/CONSENSUS BLEND INTO THURSDAY/FRIDAY
FAVORS A SECOND STRONG UPPER TROUGH LIFTING NORTHEAST FROM THE
SOUTHERN ROCKIES WITH WARM AIR ADVECTION TYPE PRECIPITATION
DEVELOPING FAR DOWNSTREAM. WHILE THE DETAILS ARE LACKING THIS FAR
OUT THERE ARE ENOUGH INDICATORS TO GO WITH MID RANGE CHANCE POPS
THURSDAY NIGHT THROUGH FRIDAY.
MJ
&&
.FIRE WEATHER...
INCREASING SOUTHERLY WINDS...ABOVE NORMAL TEMPERATURES AND A VERY
DRY AIRMASS WILL RESULT IN AN ENHANCED OUTDOOR FIRE DANGER THREAT
SATURDAY AND SUNDAY AFTERNOONS. WHILE THERE IS AN INCREASED FIRE
DANGER THREAT TODAY MAINLY OVER NW MO PARAMETERS WILL LIKELY FAIL TO
MEET RED FLAG WARNING CRITERIA THIS REGION DUE TO WIND SPEEDS
REMAINING BELOW THRESHOLDS.
THE DRYING WHICH WILL OCCUR ON SATURDAY WILL MAKE IT MORE LIKELY
THAT RED FLAG WARNING CRITERIA WILL BE MET OVER NORTHWEST AND WEST
CENTRAL MO AND EASTERN KS. SOUTHWESTERLY SURFACE WINDS WILL LIKELY
BE STRONGER AND MORE GUSTY. 10 HOUR FUEL MOISTURE WILL LIKELY BE IN
THE 7-9 PERCENT RANGE WHICH IS SUFFICIENTLY DRY TO SUPPORT THE
GROWTH AND RAPID SPREAD OF ANY OUTDOOR FIRE. THE MAIN CONCERN
CONTINUES TO BE HOW MUCH MIXING WILL THERE BE TO REACH THE NECESSARY
RELATIVE HUMIDITY LEVELS FOR A WARNING. BELIEVE THERE REMAINS A HIGH
ENOUGH CHANCE FOR THIS TO OCCUR THAT THE CURRENT FIRE WEATHER WATCH
FOR SUNDAY AFTERNOON/EARLY EVENING IS JUSTIFIED.
&&
.AVIATION...
FOR THE 18Z TAFS...VFR CONDITIONS WILL DOMINATE THE TERMINALS OVER
THE NEXT 24 HOURS. ONLY ISSUE TO WATCH FOR WILL BE THE GUSTY
SOUTHWEST TO SOUTH WIND. DURING THE DAY TODAY WINDS WILL REMAIN FROM
THE SOUTHWEST...BUT OVER NIGHT THEY WILL BACK TO DUE SOUTH WHERE THEY
SHOULD REMAIN THROUGH SUNDAY.
CUTTER
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FIRE WEATHER WATCH SUNDAY AFTERNOON FOR MOZ020-021-028>030-037-
038-043>045-053-054.
KS...FIRE WEATHER WATCH SUNDAY AFTERNOON FOR KSZ025-057-060-102>105.
&&Hazardous weather outlook, Nov 6, 12:59 PM CDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1259 PM CDT SAT NOV 6 2010 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-071100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 1259 PM CDT SAT NOV 6 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A BREEZY SOUTHWEST WIND AND DRY CONDITIONS WILL RESULT IN A HEIGHTENED FIRE DANGER THREAT ACROSS THE ENTIRE REGION TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WARMER TEMPERATURES COUPLED WITH DRY AND BREEZY CONDITIONS WILL CONTINUE TO DOMINATE THE REGION SUNDAY...RESULTING IN A HEIGHTENED FIRE DANGER THREAT. MUCH OF NORTHWEST AND WEST CENTRAL MISSOURI AS WELL AS EASTERN KANSAS MAY SEE CRITICAL FIRE WEATHER CONDITIONS SUNDAY AFTERNOON DUE TO EVEN WARMER TEMPERATURES...STRONGER WINDS AND EXTREMELY DRY VEGETATION. OUTDOOR BURNING IS NOT RECOMMENDED THIS WEEKEND. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS WEDNESDAY THROUGH FRIDAY AS A COUPLE OF STORM SYSTEMS SWEEP THROUGH THE MID SECTION OF THE NATION. AT THIS TIME NO SEVERE THUNDERSTORMS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. CUTTER
Nearby
Red Flag Warnings in Missouri, 2010Red Flag Warnings in Kansas, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.